He takes it at night but is waking up very tired & not "with it" and sleeps more than half the day. As it has only been 3 days will this wear off as he gets used to the medication?
Hi, Worried! Yes, this is a normal effect of Seroquel and will generally subside over a week or so as his body adjusts to the medication. I found making sure I had time for a full 8 hours sleep, along with a strong cup of coffee and a brisk walk in the morning, did the trick for me.
Best wishes to you and yours, WCV
Worried Carer; Yes this to well pass then your husband should be back to normal.Most the time many of these medications do this for the first week to 10 days at the start then the side effects go away.And he should be in good shape. Glad you came in and asked anything you are worried about we are here to help as patient to patients that have already gone through this please feel free anytime to post and we well do our best. Always someone here to help lots of great people at this site.
Worried; Yes I did and it should go away soon the worst part is the begging of some of these new Medications but as he adjusts to this medication it well get better and the sleep should correct itself also Still problems in another week or so you could ask the doctor for something that well work better to sleep. Been there but it cleared up all on it's own best of luck to your Husband and yourself its not easy.
Hi, it is normal to feel this way when first starting Quetiapine. I'm not sure how my experience would compare to yours as when i was first started on this medication i was prescribed 200mg (XR) for BPD, and i have to be honest it took a long time to get used to, but it was worth it. I imagine as the dose is much lower your husband will settle with it more quickly. But, yes the answer to your question is it will get better... trying to stick to a good night time routine will help, for example going to bed at the same time each evening and setting an alarm for the morning, so your husband wakes at the same time, sometimes getting too much sleep will make you feel more fatigued. And as Chuck has suggested, getting some fresh air in the morning and some light exercise will help
25mg is a very low dose of seroquel. If your husband is still having anxiety he either needs 1) an increase in the seroquel or 2) another medication. He will see the side effects increase at any seroquel dosage increase and then as time passes, the side effects will lessen again. Seroquel is helpful for sleep problems and anxiety, but that's not it's primary purposes, just some useful side effects. So needing another medication isn't unusual or surprising. I hope he is feeling better soon.
Worried; It's great that he is sleeping but if the high anxiety is still that bad you should check with the doctor and see if they can give him something for that.It makes for a long day when you feel that way for both of you See what the doctor has to say.It should not be causing all the sweats,anxiety etc at this point sounds like he is panicking And very hard to do anything when that is going on.
I took quetiapine for anxiety and depression and I usually took it at bed time... some days it would make me sleepy fast and others It would take a little while for me to sleep. Not too bad .Was at a higher dose than his.
I have just came off quetiapine after 2 weeks made me sleep all day and worstened my depression!
I wish you and you husband all the best with that med
- Quetiapine Information for Consumers
- Quetiapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Quetiapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Apr 2017 • 6 answers
Updated 20 Feb 2014 • 2 answers
Updated 23 Feb 2016 • 3 answers
Updated 6 Dec 2016 • 1 answer
Updated 29 Oct 2018 • 1 answer